Alert archive / Pennsylvania / Lake Effect Snow Warnings in 2006

Lake Effect Snow Warning 3, NWS Cleveland, OH

February 13, 2006Crawford County, Erie County, Pennsylvania; Ashtabula County, Ohio

NWS Cleveland, OH issued this lake effect snow warning at Feb 13, 2006, 4:07 AM EST for Crawford County, Erie County, Pennsylvania; Ashtabula County, Ohio. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 13, 2006, 4:07 AM EST (09:07 UTC)
Expired
Feb 13, 2006, 4:00 PM EST
In force
12 hr
Issued by
NWS Cleveland, OH

Counties Ashtabula County, OH, Crawford County, PA, Erie County, PA

The radar

The Cleveland radar (KCLE), 139 km from the middle of the area, began a volume at 09:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 9.1 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2006-02-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2006-02-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
635 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS41 KCLE 130907
WSWCLE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
407 AM EST MON FEB 13 2006

OHZ014-089-PAZ001>003-131715-
/O.UPG.KCLE.LE.Y.0005.000000T0000Z-060213T1700Z/
/O.NEW.KCLE.LE.W.0003.060213T0907Z-060213T2100Z/
ASHTABULA INLAND-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD-
INCLUDING THE CITIES OF...JEFFERSON...ASHTABULA...ERIE...
EDINBORO...MEADVILLE
407 AM EST MON FEB 13 2006

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS UPGRADED THE LAKE
EFFECT SNOW ADVISORY TO A LAKE EFFECT SNOW WARNING. THE LAKE
EFFECT SNOW WARNING IS IN EFFECT UNTIL 4 PM FOR ASHTABULA COUNTY IN
NORTHEAST OHIO AND ERIE AND CRAWFORD COUNTIES IN NORTHWEST
PENNSYLVANIA.

LAKE EFFECT SNOW SHOWERS WILL BE ON THE INCREASE THIS MORNING.
WEST WINDS WILL BRING LAKE EFFECT SNOW ONSHORE ACROSS ASHTABULA
ERIE AND CRAWFORD COUNTIES. SOME OF THE SNOW WILL BE LOCALLY
HEAVY. ACCUMULATIONS WILL AVERAGE 3 TO 5 INCHES WITH 8 INCHES WHERE
THE LAKE EFFECT SNOW BANDS PERSIST. WINDS WILL AVERAGE 10 TO 20
MPH AND SOME BLOWING AND DRIFTING SNOW IS LIKELY.

WINDS WILL BEGIN TO SHIFT FROM THE SOUTHWEST THIS AFTERNOON AND THE
SNOW WILL GRADUALLY SHIFT OFFSHORE.


$$

OHZ012-013-131700-
/O.CON.KCLE.LE.Y.0005.000000T0000Z-060213T1700Z/
LAKE-GEAUGA-
INCLUDING THE CITIES OF...MENTOR...CHARDON
407 AM EST MON FEB 13 2006

...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON EST
TODAY...

A LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON FOR LAKE
AND GEAUGA COUNTIES IN NORTHEAST OHIO.

LAKE EFFECT SNOW SHOWERS WILL BE ON THE INCREASE THIS MORNING.
WEST WINDS WILL BRING LAKE EFFECT SNOW ONSHORE ACROSS LAKE AND
GEAUGA COUNTIES. THE SNOW COULD BE HEAVY IN SOME OF THE MORE
PERSISTENT SNOW BANDS. ACCUMULATIONS WILL AVERAGE 3 TO 5
INCHES WITH THE HIGHEST AMOUNTS LIKELY ACROSS EASTERN LAKE COUNTY
AND NORTHERN GEAUGA COUNTY. WINDS WILL AVERAGE 10 TO 20 MPH AND
SOME BLOWING AND DRIFTING SNOW IS LIKELY.

WINDS WILL SHIFT FROM THE SOUTHWEST THIS AFTERNOON AND THE SNOW
WILL SHIFT OFFSHORE. 

$$
2 follow-up statements
000 
WWUS41 KCLE 131442
WSWCLE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
942 AM EST MON FEB 13 2006

OHZ012-013-131545-
/O.CAN.KCLE.LE.Y.0005.000000T0000Z-060213T1700Z/
LAKE-GEAUGA-
INCLUDING THE CITIES OF...MENTOR...CHARDON
942 AM EST MON FEB 13 2006

...LAKE EFFECT SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE LAKE
EFFECT SNOW ADVISORY. SCATTERED SNOW SHOWERS WILL CONTINUE...BUT
SNOWFALL AMOUNTS WILL BE LIGHT.

$$

OHZ014-089-PAZ001>003-132100-
/O.CON.KCLE.LE.W.0003.000000T0000Z-060213T2100Z/
ASHTABULA INLAND-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD-
INCLUDING THE CITIES OF...JEFFERSON...ASHTABULA...ERIE...
EDINBORO...MEADVILLE
942 AM EST MON FEB 13 2006

...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

A LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON. 

LAKE EFFECT SNOW SHOWERS WILL CONTINUE THIS MORNING. WEST WINDS
WILL BRING LAKE EFFECT SNOW ONSHORE ACROSS ASHTABULA ERIE AND
CRAWFORD COUNTIES. SOME OF THE SNOW WILL BE LOCALLY HEAVY.
ADDITIONAL ACCUMULATIONS WILL AVERAGE 2 TO 4 INCHES...GIVING
SNOWFALL TOTALS OF UP TO 6 INCHES. WINDS WILL AVERAGE 10 TO 20 MPH
AND SOME BLOWING AND DRIFTING SNOW IS LIKELY.

WINDS WILL BEGIN TO SHIFT FROM THE SOUTHWEST THIS AFTERNOON AND
THE SNOW WILL GRADUALLY SHIFT OFFSHORE.

$$

OUDEMAN
000 
WWUS41 KCLE 131619
WSWCLE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1119 AM EST MON FEB 13 2006

OHZ014-089-PAZ003-131730-
/O.CAN.KCLE.LE.W.0003.000000T0000Z-060213T2100Z/
ASHTABULA INLAND-ASHTABULA LAKESHORE-CRAWFORD-
INCLUDING THE CITIES OF...JEFFERSON...ASHTABULA...MEADVILLE
1119 AM EST MON FEB 13 2006

...LAKE EFFECT SNOW WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE LAKE
EFFECT SNOW WARNING. SCATTERED SNOW SHOWERS MAY AFFECT THE
AREA...BUT ANY ADDITIONAL SNOWFALL ACCUMULATIONS WILL BE LIGHT.

$$

PAZ001-002-132100-
/O.CON.KCLE.LE.W.0003.000000T0000Z-060213T2100Z/
NORTHERN ERIE-SOUTHERN ERIE-
INCLUDING THE CITIES OF...ERIE...EDINBORO
1119 AM EST MON FEB 13 2006

...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

A LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON. 

LAKE EFFECT SNOW SHOWERS WILL CONTINUE THROUGH THIS AFTERNOON.
SOUTHWEST WINDS WILL ALLOW SNOW SHOWERS TO AFFECT ERIE COUNTY INTO
THE AFTERNOON BEFORE STAYING COMPLETELY OFFSHORE BY EVENING. SOME
OF THE SNOW WILL BE LOCALLY HEAVY. ADDITIONAL ACCUMULATIONS WILL
AVERAGE 1 TO 3 INCHES...GIVING SNOWFALL TOTALS OF UP TO 6 INCHES.
WINDS WILL AVERAGE 10 TO 20 MPH AND SOME BLOWING AND DRIFTING SNOW
IS LIKELY.

$$

OUDEMAN

What forecasters said that day

The local office's own words before this lake effect snow warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this lake effect snow warning went out at Feb 12, 11:52 PM EST, 4 hours 15 minutes earlier.

Area forecast discussion, Feb 12, 11:52 PM EST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CLEVELAND OHIO
1152 PM EST SUN FEB 12 2006

.AVIATION(06Z-06Z)...
LK EFCT SHSN SHUD CONT TO DVLP OVR NERN OH AND NW PA REST OF TNGT AS
TROF OF LOW PRES MOVS THRU. CIGS AND VSBYS SHUD DROP TO MVFR
FREQUENTLY IN NUMEROUS LIGHTER SHSN WITH PSBL BRIEF PDS OF IFR IN
HEAVIER SHSN. SHSN SHUD TAPER AND SHIFT NE INTO MNLY NW PA BY MON
AFTN AS MEAN FLOW TURNS TO WSW. LWR CLDS SHUD BCM SCT FOR WRN TAFS
MON AFTN AS DRIER AIR MOVS IN FM THE W BUT MID CLDS WITH WK MID LVL
SYS MOV IN OVERTOP.

&&

.SHORT TERM (OVERNIGHT AND MONDAY)...
SNOW SHOWERS OVER MICHIGAN DECREASING AS THEY MOVE INTO NW
OHIO...HOWEVER...WILL CONTINUE THE 30 POP AS THE ASSOCIATED S/WV
WILL MOVE THRU THAT AREA AND CAUSE SOME LIGHT SNOW SHOWERS. REALLY
TOOK A LONG LOOK AT WHETHER ANY OF THE ADVISORY SHOULD BE UPGRADED
TO A LAKE EFFECT WARNING. THE MAIN AREA OF CONCERN WAS ERIE COUNTY
PA. RADAR IS STARTING TO SHOW SOME LIGHT ACTIVITY DEVELOPING AND IT
SHOULD BECOME MORE INTENSE BY 06Z. THE BIG QUESTION WAS AS THE WINDS
WILL SHIFT FROM NW TO W IN ABOUT 6 HOURS WAS WHETHER WE COULD GET 6
INCHES OF SNOW IN MORE THAN 3 AREAS. THE SNOW WILL BE FLUFFY WHICH
WILL HELP WITH A HIGHER SNOW ACCUMULATION BUT IT WILL BE REALLY
CLOSE. I CANT REALLY SEE ANY LOCATION GETTING MORE THAN 6 INCHES.
WITH THE WESTERLY FLOW ON MONDAY MOST LOCATIONS NOT IN THE SNOW BELT
WILL BE PARTLY CLOUDY...MADE THIS CHANGE.
&&

.SHORT TERM(THIS EVENING)...DID A QUICK UPDATE AS SNOW SHOWERS FROM
CLE E TO OH/PA BORDER HAVE DECREASED TO FLURRIES FOR THE NEXT FEW
HOURS. THE SNOW SHOWERS WILL REINTENSIFY BY MIDNIGHT AS THE S/WV AND
MORE MOISTURE STARTS MOVING BACK IN. FOR THE WESTERN ZONES SNOW
SHOWERS WILL GRADUALLY DECREASE AS THEY MOVE IN AS THEY SEEM DIURNAL.
&&

.SHORT TERM(TONIGHT-WED)...
NORTH FETCH LAKE EFFECT SNOWS TRANSITIONED TO NORTHWEST SNOWS
COMBINED WITH SOME ENHANCED DIURNAL ACTIVITY THIS AFTERNOON.  EXPECT
THE DIURNAL PART TO WANE DURING THE EVENING HOURS.  THE NORTHWEST
FLOW LES WILL BECOME ENHANCED AGAIN AFTER MIDNIGHT AS A SHORTWAVE
CROSSES THE AREA.   TOWARD MORNING THE FLOW WILL BECOME MORE
WESTERLY TURNING THE ATTENTION MORE TOWARD PA COUNTIES.  NAM BUFKIT
SOUNDINGS SHOW GOOD OMEGA REACHING INTO SNOW GROWTH REGION WITH
MOISTURE AVAILABLE.  LIKELY TO CATEGORICAL POPS FOR TONIGHT AND MON
ALONG WITH A LES ADV FOR PRIMARY SNOWBELT COUNTIES THROUGH NOON
MONDAY AS TERRAIN WILL SQUEEZE OUT LOCALLY SEVERAL INCHES.

TEMPS COULD GET COLD AGAIN TONIGHT ACROSS THE WEST AND SW
EARLY...BUT ADDITIONAL CLOUD COVER WITH UPPER SHORTWAVE WILL HINDER
A DROP LIKE LAST NIGHT.

ANOTHER WEAK SYSTEM FOR MON THEN FINALLY WINDS SHIFT SOUTHWEST TUE
ENDING THE LAKE EFFECT.  A CLIPPER COMES ACROSS THE GREAT LAKES
WED.  BOTH SYSTEMS WITH JUST CHC POPS NORTH.  TEMPS MODERATING AS
HUDSON BAY LOW RETROGRADES AND A LONGWAVE TROUGH DEVELOPS ACROSS THE
WEST.  THEREFORE RAIN IS PREDOMINATE PRECIP TYPE FOR MID WEEK.
&&

.LONG TERM(THU-SUN)...
THE EXTENDED FEATURES A LONGWAVE TROUGH ACROSS THE WESTERN UNITED
STATES WITH NEUTRAL TO SLIGHT RIDGING ACROSS THE EAST.  FOR OUR AREA
THIS MEANS NORMAL TO SLIGHTLY ABOVE NORMAL TEMPS. ONE WEATHER SYSTEM
WILL MAKE ITS WAY ACROSS FOR THE END OF THE WORK WEEK.  GFS
BEGINNING TO LOOK MORE LIKE THE ECMWF WITH AN ELONGATED LOW WITH ITS
FRONT SLOWLY WORKING ACROSS THE AREA.  THE UPPER FLOW SUPPORTS THIS
SOLUTION.  THEREFORE BRINGING MAIN BATCH OF PRECIPITATION THROUGH
THU NIGHT AND FRI AS RAIN.  BIG FORECAST BUST POTENTIAL FOR TEMPS
WITH HPC FRONTAL POSITION AT 12Z FRI RIGHT ACROSS THE CWA.  BUT
WEEKEND LOOKS RELATIVELY QUIET WITH THE EXCEPTION OF CONTINUED
POSSIBLE SCATTERED SHSN FOR THE SNOWBELT WITH NORTHWEST FLOW.
CANADIAN HIGH PRESSURE TO SETTLE ACROSS THE MIDWEST.  NOT BUYING
INVERTED TROUGH THROUGH OH AND LOW MOVING ACROSS SOUTHEAST STATES
FOR END OF THE FORECAST...THIS MAY BECOME NON-EXISTENT WITH CANADIAN
HIGH DROPPING SOUTHEAST.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
.OH...LAKE EFFECT SNOW ADVY THROUGH 12PM MON
      LAKE...GEAUGA...ASHTABULA
.PA...LAKE EFFECT SNOW ADVY THROUGH 12 PM MON ERIE...CRAWFORD.

&&

SHORT TERM (THIS EVENING)...KIELTYKA
SHORT TERM...OUDEMAN
LONG TERM...OUDEMAN
AVIATION...ADAMS
Hazardous weather outlook, Feb 12, 6:35 AM EST, 21 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
635 AM EST SUN FEB 12 2006

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-131145-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-
TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-
MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-
635 AM EST SUN FEB 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LEZ142>149-162>169-131145-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE-
CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-
635 AM EST SUN FEB 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Lake Effect Snow Warnings in Pennsylvania, 2006Lake Effect Snow Warnings in Ohio, 2006Every lake effect snow warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.